Rifinah 300 . People with Gilbert's Syndrome. - TB Alert

TB Alert
585 members192 posts

Rifinah 300 . People with Gilbert's Syndrome.

Premnazir
Premnazir

Dear friends

I will finish taking Voractive in two days time . I have now been prescribed Rifinah 300 (two pills day ) . I took Liver Function test after taking Voractiv and it was normal .

I have a condition called Gilbert's Syndrome which is an inherited condition where people cannot get rid of bilirubin as efficiently as they should.

Is it safe for me to take Rifinah 300?

Thank you

6 Replies
oldestnewest
HelenC
HelenCAdministrator

Dear Premnazir,

I am afraid I cannot advise whether Rifinah 300 is safe for you, as this forum is not moderated by qualified clinicians. However, I can explain a little bit about the drugs and the possible side effects and how the clinicians decide on how best to treat you.

Both Voractiv and Rifinah contain the active ingredients Rifater and Izoniazid, Voractiv also contains a third active ingredient, Ethambutol. Jaundice is a potential side effect of both Rifater and Izoniazid.

Assuming your TB doctor is aware that you have Gilbert's Syndrome they will make a judgment of he risks and benefits of you taking any treatment with your additional risk for jaundice. If they decide the benefits outweigh the risks they will prescribe it.

For anyone on TB treatment, liver function is always closely monitored to mitigate any risks. No doubt extra care is taken for those with additional risk factors.

It is reassuring that you have taken Voractic successfully. It is also good news that you are being moved on to Rifinah. This means you are beating TB and therefore fewer drugs are needed. Also fewer drugs means the potential side effects are also reduced.

I hope this helps?

Best wishes,

Helen

HelenC
HelenCAdministrator
in reply to HelenC

Correction - Voractiv also contains Pyrazinamide so four active ingredients in total

Premnazir
Premnazir
in reply to HelenC

Helen Thank you for your speedy explanation. So it appears that if I have tolerated Voractiv than there is less reason that I will not with Rifinah .

I have to take Rifinah for 8 weeks then I will go on to something else .

I glad I am soon to finish Voractiv. It was a nightmarish experience with so many side effects such as brain fog malaise, stomach upset , nauseau etc . I hope this has to do with Ethambutol.

Thanks again

HelenC
HelenCAdministrator
in reply to Premnazir

Glad to be able to help.

I have read your other replies and although I have no experience of Gilbert’s syndrome I can give my personal experience of Rifinah. I appreciate in different circumstances as I only had latent TB and was only prescribed Rifinah for 12 weeks. In my experience, I did not have any side effects ( apart from the orange urine and bowel movements as explained in the medication leaflet which went when I ceased my prescription). I was advised to take the Rifinah at night just before bed and I believe this helped as any effects of headaches and nausea was pretty much slept off. If you still have any reservations I suggest you speak to your TB clinical team as they will be best advised as they will be aware of your personal medical needs. I hope the final stage of your TB treatment will be symptom free.

My thought on this is that you have been taking those meds in Voractic and are now dropping out two. I would be surprised if it affects your liver function. Discuss this with your TB team and ask for close monitoring.

You may also like...